NAPROXEN - ORAL

NAPROXEN - ORAL

PHONETIC PRONUNCIATION: (nah-PROX-en)

COMMON BRAND NAME(S): Aleve, Anaprox, Naprosyn

GENERIC NAME(S): naproxen sodium

Uses

USES: See also Warning section. Naproxen is used to relieve pain from various conditions such as headache, muscle aches, tendonitis, dental pain, and menstrual cramps. It also reduces pain, swelling, and joint stiffness caused by arthritis, bursitis, and gout attacks. This medication is known as a nonsteroidal anti-inflammatory drug (NSAID). It works by blocking your body's production of certain natural substances that cause inflammation. If you are treating a chronic condition such as arthritis, ask your doctor about non-drug treatments and/or using other medications to treat your pain. Check the ingredients on the label even if you have used the product before. The manufacturer may have changed the ingredients. Also, products with similar names may contain different ingredients meant for different purposes. Taking the wrong product could harm you.


How to use NAPROXEN - ORAL

HOW TO USE: If you are taking the over-the-counter product, read all directions on the product package before taking this medication. If your doctor has prescribed this medication, read the Medication Guide provided by your pharmacist before you start taking ibuprofen and each time you get a refill. If you have any questions, ask your doctor or pharmacist. Take this medication by mouth as directed by your doctor, usually 2 or 3 times a day with a full glass of water (8 ounces/240 milliliters). Do not lie down for at least 10 minutes after taking this drug. To prevent stomach upset, take this medication with food, milk, or an antacid. The dosage is based on your medical condition and response to treatment. To reduce your risk of stomach bleeding and other side effects, take this medication at the lowest effective dose for the shortest possible time. Do not increase your dose or take this drug more often than directed by your doctor or the package label. For ongoing conditions such as arthritis, continue taking this medication as directed by your doctor. For certain conditions (such as arthritis), it may take up to two weeks of taking this drug regularly until you get the full benefit. If you are taking this drug "as needed" (not on a regular schedule), remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medication may not work as well. If your condition lasts or gets worse, or if you think you may have a serious medical problem, get medical help right away. If you are using the nonprescription product to treat fever, consult the doctor right away if the fever worsens or lasts more than 3 days.

Side Effects

SIDE EFFECTS: See also Warning section. Upset stomach, nausea, heartburn, headache, drowsiness, or dizziness may occur. If any of these effects last or get worse, tell your doctor or pharmacist promptly. If your doctor has directed you to use this medication, remember that he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects. This medication may raise your blood pressure. Check your blood pressure regularly and tell your doctor if the results are high. Tell your doctor right away if you have any serious side effects, including: easy bruising/bleeding, difficult/painful swallowing, hearing changes (such as ringing in the ears), mental/mood changes, signs of kidney problems (such as change in the amount of urine), unexplained stiff neck, vision changes, symptoms of heart failure (such as swelling ankles/feet, unusual tiredness, unusual/sudden weight gain). This drug may rarely cause serious (possibly fatal) liver disease. Get medical help right away if you have any symptoms of liver damage, including: nausea/vomiting that doesn't stop, loss of appetite, stomach/abdominal pain, yellowing eyes/skin, dark urine. A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing. This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist. In the US - Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088 or at www.fda.gov/medwatch. In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.

Precautions

PRECAUTIONS: Before taking naproxen, tell your doctor or pharmacist if you are allergic to it; or to aspirin or other NSAIDs (such as ibuprofen, celecoxib); or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details. Before using this medication, tell your doctor or pharmacist your medical history, especially of: asthma, aspirin-sensitive asthma (a history of worsening breathing with runny/stuffy nose after taking aspirin or other NSAIDs), blood disorders (such as anemia), bleeding/clotting problems, growths in the nose (nasal polyps), heart disease (such as previous heart attack), high blood pressure, liver disease, stroke, swelling (edema, fluid retention), stomach/intestinal/esophagus problems (such as bleeding, heartburn, ulcers). Kidney problems can sometimes occur with the use of NSAID medications, including naproxen. Problems are more likely to occur if you are dehydrated, have heart failure or kidney disease, are an older adult, or if you take certain medications (see also Drug Interactions section). Drink plenty of fluids as directed by your doctor to prevent dehydration and tell your doctor right away if you have a change in the amount of urine. This drug may make you dizzy or drowsy. Alcohol or marijuana can make you more dizzy or drowsy. Do not drive, use machinery, or do anything that needs alertness until you can do it safely. Talk to your doctor if you are using marijuana. This medicine may cause stomach bleeding. Daily use of alcohol and tobacco, especially when combined with this medicine, may increase your risk for stomach bleeding. Limit alcohol and stop smoking. Ask your doctor or pharmacist about how much alcohol you may safely drink. This medication may make you more sensitive to the sun. Limit your time in the sun. Avoid tanning booths and sunlamps. Use sunscreen and wear protective clothing when outdoors. Tell your doctor right away if you get sunburned or have skin blisters/redness. Some naproxen products contain salt (sodium). Tell your doctor if you are on a salt-restricted diet. Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products). Older adults may be more sensitive to the side effects of this drug, especially stomach/intestinal bleeding and kidney problems. Before using this medication, women of childbearing age should talk with their doctor(s) about the benefits and risks (such as miscarriage, trouble getting pregnant). Tell your doctor if you are pregnant or if you plan to become pregnant. During pregnancy, this medication should be used only when clearly needed. It is not recommended for use during the first and last trimesters of pregnancy due to possible harm to the unborn baby and interference with normal labor/delivery. This drug passes into breast milk and may have undesirable effects on a nursing infant. Consult your doctor before breast-feeding.

Interactions

DRUG INTERACTIONS: Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor's approval. Some products that may interact with this drug are: aliskiren, ACE inhibitors (such as captopril, lisinopril), angiotensin II receptor blockers (such as losartan, valsartan), cidofovir, corticosteroids (such as prednisone), lithium, "water pills" (diuretics such as furosemide). This medication may increase the risk of bleeding when taken with other drugs that also may cause bleeding. Examples include anti-platelet drugs such as clopidogrel, "blood thinners" such as dabigatran/enoxaparin/warfarin, among others. Check all prescription and nonprescription medicine labels carefully since many medications contain pain relievers/fever reducers (aspirin, NSAIDs such as celecoxib, ibuprofen, or ketorolac). These drugs are similar to naproxen and may increase your risk of side effects if taken together. However, if your doctor has directed you to take low-dose aspirin to prevent heart attack or stroke (usually at dosages of 81-325 milligrams a day), you should continue taking the aspirin unless your doctor instructs you otherwise. Daily use of naproxen may decrease aspirin's ability to prevent heart attack/stroke. Talk to your doctor about using a different medication (such as acetaminophen) to treat pain/fever. If you must take naproxen, talk to your doctor about possibly taking immediate-release aspirin (not enteric-coated/EC) and then taking your naproxen at a different time after your aspirin. Do not increase your daily dose of aspirin or change the way you take aspirin/other medications without your doctor's approval. This medication may interfere with certain lab tests, possibly causing false test results. Make sure lab personnel and all your doctors know you use this drug.

Overdose

OVERDOSE: If someone has overdosed and has serious symptoms such as passing out or trouble breathing, call 911. Otherwise, call a poison control center right away. US residents can call their local poison control center at 1-800-222-1222. Canada residents can call a provincial poison control center. Symptoms of overdose may include: severe stomach pain, extreme drowsiness, seizures.

ALL DAY PAIN RLF 220 MG CAPLET
ALL DAY PAIN RLF 220 MG CAPLET
ALL DAY PAIN RLF 220 MG CAPLET

color
light blue
shape
oblong
imprint
L368
WAL-PROXEN 220 MG TABLET
WAL-PROXEN 220 MG TABLET
WAL-PROXEN 220 MG TABLET

color
light blue
shape
round
imprint
L490
ALL DAY RELIEF 220 MG TABLET
ALL DAY RELIEF 220 MG TABLET
ALL DAY RELIEF 220 MG TABLET

color
blue
shape
round
imprint
141
GS NAPROXEN SOD 220 MG CAPLET
GS NAPROXEN SOD 220 MG CAPLET
GS NAPROXEN SOD 220 MG CAPLET

color
light blue
shape
oblong
imprint
L368
ALEVE 220 MG GELCAP
ALEVE 220 MG GELCAP
ALEVE 220 MG GELCAP

color
yellow
shape
oblong
imprint
ALEVE
ALEVE 220 MG TABLET
ALEVE 220 MG TABLET
ALEVE 220 MG TABLET

color
blue
shape
round
imprint
ALEVE
ALEVE 220 MG CAPLET
ALEVE 220 MG CAPLET
ALEVE 220 MG CAPLET

color
blue
shape
oblong
imprint
ALEVE
NAPROXEN SODIUM 220 MG CAPLET
NAPROXEN SODIUM 220 MG CAPLET
NAPROXEN SODIUM 220 MG CAPLET

color
light blue
shape
oblong
imprint
L368
KRO NAPROXEN SODIUM 220 MG TAB
KRO NAPROXEN SODIUM 220 MG TAB
KRO NAPROXEN SODIUM 220 MG TAB

color
light blue
shape
round
imprint
L490
KRO NAPROXEN SOD 220 MG CAPLET
KRO NAPROXEN SOD 220 MG CAPLET
KRO NAPROXEN SOD 220 MG CAPLET

color
light blue
shape
oblong
imprint
L368
EQL NAPROXEN SOD 220 MG CAPLET
EQL NAPROXEN SOD 220 MG CAPLET
EQL NAPROXEN SOD 220 MG CAPLET

color
light blue
shape
oblong
imprint
L368
CVS ALL DAY PAIN RLF 220 MG TB
CVS ALL DAY PAIN RLF 220 MG TB
CVS ALL DAY PAIN RLF 220 MG TB

color
light blue
shape
round
imprint
L490
EQ NAPROXEN SOD 220 MG TABLET
EQ NAPROXEN SOD 220 MG TABLET
EQ NAPROXEN SOD 220 MG TABLET

color
light blue
shape
round
imprint
L490
CVS NAPROXEN SOD 220 MG TABLET
CVS NAPROXEN SOD 220 MG TABLET
CVS NAPROXEN SOD 220 MG TABLET

color
light blue
shape
round
imprint
L490

Warning

WARNING: Nonsteroidal anti-inflammatory drugs (including naproxen) may rarely increase the risk for a heart attack or stroke. This effect can happen at any time while taking this drug but is more likely if you take it for a long time. The risk may be greater if you have heart disease or increased risk for heart disease (for example, due to smoking, family history of heart disease, or conditions such as high blood pressure or diabetes). Do not take this drug right before or after heart bypass surgery (CABG). This drug may rarely cause serious (rarely fatal) bleeding from the stomach or intestines. This effect can occur without warning at any time while taking this drug. Older adults may be at higher risk for this effect. Stop taking naproxen and get medical help right away if you notice any of these rare but serious side effects: stomach/abdominal pain that doesn't go away, black/tarry stools, vomit that looks like coffee grounds, chest/jaw/left arm pain, shortness of breath, unusual sweating, confusion, weakness on one side of the body, trouble speaking, sudden vision changes. Talk to your doctor or pharmacist about the benefits and risks of taking this drug.

Disclaimer

IMPORTANT: HOW TO USE THIS INFORMATION: This is a summary and does NOT have all possible information about this product. This information does not assure that this product is safe, effective, or appropriate for you. This information is not individual medical advice and does not substitute for the advice of your health care professional. Always ask your health care professional for complete information about this product and your specific health needs.